MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY
Model Number BMK6F95BER120
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned benchmark revealed that the distal shaft was stretched, ovalized and fractured.If the benchmark is forcefully retracted against resistance, damage such as this may occur.Resistance was experienced while attempting to retract the benchmark from the non-penumbra guidewire due to the unraveled coil winds.The guidewire was able to be carefully removed from the distal end of the benchmark; subsequently, the guidewire was advanced and retracted through a demonstration benchmark without an issue.Further evaluation of the benchmark revealed kinks throughout its length.This damage was likely incidental to the reported complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a medical procedure in the middle meningeal artery (mma) using a benchmark 6f 071 delivery catheter (benchmark), neuron select catheter 5f (5f select), and non-penumbra microcatheters.It was noted that the patient¿s anatomy was tortuous.During the procedure, the benchmark and 5f select were advanced into the external carotid, the physician then advanced a microcatheter into the arteriovenous fistula (avf) and injected an embolic agent.Subsequently, while removing the benchmark over the guidewire, the physician noticed the guidewire became stuck inside of the benchmark and the benchmark had started to unravel upon removal.The procedure had ended at this point.There was no report of an adverse effect to the patient.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11904684
Report Number3005168196-2021-01189
Device Sequence Number19934293
Product Code DQY
UDI-Device Identifier00814548014128
UDI-Public00814548014128
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K142321
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/03/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2024
Device Model NumberBMK6F95BER120
Device Catalogue NumberBMK6F95BER120
Device Lot NumberF103150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2021
Initial Report FDA Received Date05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Date Report Sent to FDA01/01/2005